Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 355, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2008, 6:04 PM EDT for Forsyth County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2008, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 23, 2008, 6:50 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 232204
SVRRAH
NCC067-232300-
/O.NEW.KRAH.SV.W.0355.080723T2204Z-080723T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM RURAL HALL TO
DONNAHA AND EAST BEND...MOVING SOUTHEAST AT 17 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL HALL...
STANLEYVILLE...LEWISVILLE...
PFAFFTOWN...
WALKERTOWN...
WINSTON-SALEM...
KERNERSVILLE...SEDGE GARDEN...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3611 8048 3612 8045 3615 8045 3622 8045
3624 8046 3626 8045 3626 8009 3625 8003
3602 8004 3601 8006 3602 8011 3602 8021
3600 8021
TIME...MOT...LOC 2204Z 298DEG 15KT 3625 8032 3619 8047
$$
JO2 follow-up statements
000
WWUS52 KRAH 232225
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT WED JUL 23 2008
NCC067-232300-
/O.CON.KRAH.SV.W.0355.000000T0000Z-080723T2300Z/
FORSYTH NC-
624 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR FORSYTH COUNTY...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS LOCATED ALONG A LINE
EXTENDING FROM RURAL HALL TO PFAFFTOWN...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WINSTON-SALEM...
WALKERTOWN...SEDGE GARDEN AND KERNERSVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3611 8048 3612 8045 3615 8045 3622 8045
3624 8046 3626 8045 3626 8009 3625 8003
3602 8004 3601 8006 3602 8011 3602 8021
3600 8021
TIME...MOT...LOC 2224Z 298DEG 15KT 3625 8021 3614 8028
$$
JO000
WWUS52 KRAH 232250
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT WED JUL 23 2008
NCC067-232259-
/O.CAN.KRAH.SV.W.0355.000000T0000Z-080723T2300Z/
FORSYTH NC-
649 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT. FIRE STATIONS ACROSS RURAL HALL...BETHANIA AND
CLEMMONS REPORTED PEAK WIND GUSTS AROUND 30 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3611 8048 3612 8045 3615 8045 3622 8045
3624 8046 3626 8045 3626 8009 3625 8003
3602 8004 3601 8006 3602 8011 3602 8021
3600 8021
TIME...MOT...LOC 2249Z 298DEG 15KT 3620 8010 3609 8017
$$
JOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:22 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 23, 3:22 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 322 PM EDT WED JUL 23 2008 .SYNOPSIS...A WARM MOIST AIR MASS AND AN AREA OF LOW PRESSURE APPROACHING FROM THE WEST WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION TONIGHT. A SURFACE TROUGH WILL CROSS THE REGION EARLY THURSDAY. NORTHWEST WINDS BEHIND THE BOUNDARY WILL USHER DRIER MORE STABLE AIR INTO THE REGION THURSDAY AND THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 130 PM WEDNESDAY... SFC ANALYSIS THIS AFTERNOON SHOWED A WEAK LOW NEAR THE CENTRAL NC/SC BORDER...WITH A TROUGH AXIS EXTENDING NORTH THROUGH THE WESTERN NC PIEDMONT. A COLD FRONT WAS LOCATED WEST OF THE MOUNTAINS... APPROACHING THE TN VALLEY ON THE SOUTHERN END AND CROSSING THROUGH OH INTO PA FURTHER NORTH. ALOFT...12Z RAOB ANALYSIS SHOWED WHAT APPEARS TO BE A NEGATIVELY TILTED SHORTWAVE JUST TO OUR WEST BETWEEN BNA/FFC AND RNK/GSO AT 250MB...IN ASSOC/W A LONGWAVE TROUGH STRETCHING SOUTH FROM AN UPPER LOW JUST NORTH OF THE GREAT LAKES. AT 500MB...30 METER 12-HR HEIGHT FALLS WERE NOTED ACROSS THE MID-ATLANTIC AND EASTERN OHIO VALLEY (AT GSO/RNK/PIT/ILN). THE 925-700MB TROUGH AXIS WAS LOCATED JUST TO THE WEST OVER THE SOUTHERN APPALACHIANS. TODAY AND TONIGHT: PRECIP CHANCES: EXPECTING AN ACTIVE DAY TODAY WITH VERY GOOD DEEP-LAYER LIFT (FOR LATE JULY) COMBINED WITH THE MOISTURE/INSTABILITY OF A LATE JULY ATMOSPHERE. A SSW-NNE ORIENTED LINE OF CONVECTION DEVELOPED THIS MORNING ALONG THE I-85 CORRIDOR BETWEEN CHARLOTTE AND LEXINGTON... AND IS CURRENTLY PROPAGATING EASTWARD INTO SOUTHWEST PIEDMONT AND SANDHILLS. THIS LINE OF CONVECTION SEEMS TO HAVE BEEN FORCED BY THE SHORTWAVE BETWEEN BNA/FFC AND GSO/RNK ALONG A ZONE OF LOW LEVEL CONFLUENCE IN THE WESTERN PIEDMONT. ANTICIPATE THAT THIS LINE WILL CONTINUE TO INTENSIFY THROUGH THE AFTERNOON AS IT SLOWLY PROPAGATES INTO AN AIRMASS THAT WILL BECOME MORE AND MORE UNSTABLE WITH DIURNAL HEATING. ALSO...EXPECT THAT THERE WILL BE SEVERAL WAVES OF ACTIVITY THROUGHOUT THE DAY INTO TONIGHT AS ANOTHER STOUT SHORTWAVE ROUNDS THE BASE OF THE LONGWAVE TROUGH TOWARD NC/VA BETWEEN 00-06Z TONIGHT...WITH INCREASING DEEP LAYER LIFT THROUGHOUT THE DAY AS THE 925-700MB TROUGH AXIS MOVES INTO CENTRAL NC AND A WEAK ELONGATED SFC LOW OVER THE AREA DEEPENS A FEW MILLIBARS IN RESPONSE TO SYNOPTIC FORCING AND DIURNAL HEATING. AS SUCH...HAVE DECIDED TO GO WITH CATEGORICAL (80%) POPS THROUGHOUT TODAY THROUGH MIDNIGHT TONIGHT...WITH POPS DECREASING FROM THE WEST BETWEEN MIDNIGHT AND SUNRISE THU MORNING AS THE LONGWAVE TROUGH AXIS BEGINS TO SWING OVER US TOWARD THE EAST. SEVERE THREAT: LOOKING AT THE 12Z GSO SOUNDING...IT IS MORE MOIST THAN AT THIS TIME YESTERDAY...WITH A PWAT OF 1.54 (VERSUS 1.31 YESTERDAY AT THIS TIME). ALTHOUGH THE LOW/MID LEVEL LAPSE RATES WERE NOT AS STEEP AT 12Z THIS MORNING AS THEY WERE YESTERDAY AT THIS TIME...WITH STRONG DIURNAL HEATING...THEY WILL STEEPEN THIS AFTERNOON. ALTHOUGH THERE IS NOT AS MUCH DRY AIR IN THE LOW LEVELS TO HELP ENHANCE DOWNDRAFTS VIA EVAPORATIVE COOLING...THE WATER LOADING POTENTIAL IS A BIT HIGHER...AND ANY STRONG CONVECTION THIS AFTERNOON WILL CERTAINLY HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. ALTHOUGH THE DEEP LAYER SHEAR IS GENERALLY WEAK AND THERE SHOULD NOT BE MUCH CONVECTIVE ORGANIZATION...DEPENDING ON WHERE THE SFC LOW SETS UP AND SLIGHTLY DEEPENS THIS AFTERNOON... THERE COULD BE A SMALL THREAT OF AN ISOLATED TORNADO IN EAST/NE PORTIONS OF THE FCST AREA (COASTAL PLAIN). THIS IS BASED ON FCST SOUNDINGS THAT SHOW THE POTENTIAL FOR SOME DECENT VEERING IN THE LOWER LEVELS AT FAY/RWI. HOWEVER...THE SPEED SHEAR IS VERY WEAK... AT ALL LAYERS/LEVELS...AND IF IT WERE TO HAPPEN...IT WOULD NOT BE SUPERCELLULAR AND WOULD BE DUE TO A FREAK INTERACTION BETWEEN A STRONG UPDRAFT AND SOME WEAK LOW-LEVEL ENVIRONMENTAL HORIZONTAL VORTICITY. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST BETWEEN 1PM THIS AFTERNOON AND 10PM THIS EVENING. LOCALLY TORRENTIAL RAINFALL CAN BE EXPECTED IN ANY THUNDERSTORMS AS WELL...WITH RAINFALL RATES AS HIGH AS 2 AN HOUR. TEMPERATURES: HIGHS TODAY WILL BE DIFFICULT DUE TO EXPECTED SCATTERED TO WIDESPREAD CONVECTION. GIVEN CLOUD COVER AND PRECIP...WILL ADVERTISE HIGH TEMPS IN THE UPPER 80S TO LOWER 90S...AROUND NORMAL FOR THIS TIME OF YEAR. LOW TEMPS TONIGHT WILL DEPEND ON THE TIMING OF THE DRIER AIR COMING IN FROM THE WEST AS THE LONGWAVE TROUGH AXIS PASSES OVER US AND TOWARD THE EAST. LOWEST TEMPS SHOULD BE ALONG/WEST OF HIGHWAY 1...WHERE MID/UPPER 60S SEEM REASONABLE...WITH UPPER 60S TO LOWER 70S FURTHER EAST WHERE THERE IS MORE LIKELY TO BE CLOUD COVER AND PRECIP ONGOING IN SOME FORM THROUGH SUNRISE THU MORNING. -VINCENT && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... AS OF 315 PM WEDNESDAY... MORE TRANQUIL WEATHER REGIME ANTICIPATED FOR THURSDAY INTO FRIDAY. MID LEVEL TROUGH CROSSES THE REGION EARLY THU WITH NW FLOW IN ITS WAKE ADVECTING DRIER MORE STABLE AIR INTO THE CENTRAL NC THU. THIS STABLE AIR MASS WILL LINGER ACROSS REGION THU NIGHT INTO FRI. THICKNESSES SUPPORT MAX TEMPS CLOSE TO NORMAL VALUES. FRIDAY NIGHT INTO SATURDAY...AIR MASS WILL BEGIN TO RECOVER AS LOW LEVEL FLOW BEGINS TO ADVECT MOISTURE FROM THE GULF/ATLANTIC AND UPPER LEVEL WINDS ADVECT MOISTURE FROM CENTRAL U.S. CONVECTION. BY SATURDAY AFTERNOON....PRECIP WATER VALUES 1.5 TO 1.8 INCHES EXPECTED (IF GFS VERIFIES CLOSER TO 2 INCHES). MODEL GUIDANCE DEPICT WEAK LOW/MID LEVEL TROUGH APPROACHING THE NORTH AND WEST SECTIONS BY 00Z SUNDAY WITH MID LEVEL LAPSE RATES CLOSE TO 6 DEG C/KM BY 00Z SUN. WITH AFTERNOON HEATING AND APPROACH OF TROUGH...BEST CHANCE OF SCATTERED CONVECTION WILL BE LATE IN THE DAY OVER THE NW THIRD OF CWA. THICKNESSES SUPPORT MAX TEMPS A SHADE ABOVE NORMAL VALUES. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 315 PM WEDNESDAY... RESPECTABLE L/W TROUGH (FOR THIS TIME OF YEAR) WILL MAINTAIN A POSITION OVER THE EASTERN SEABOARD THROUGH THE CAROLINAS THROUGH MID WEEK. MEANWHILE A STALLED...WAVY FRONTAL SYSTEM WILL STRETCH ACROSS THE AREA. THE COMBINATION OF MOISTURE POOLING ALONG THE SURFACE BOUNDARY AND PERTURBATION ROUNDING BASE OF UPPER TROUGH WILL PROVIDE AN ENVIRONMENT FOR THE DEVELOPMENT OF SCATTERED CONVECTION. CONVECTION SHOULD BE MORE PROMINENT DURING THE AFTERNOON/EVENING HOURS WHEN AIR MASS MOST UNSTABLE. WILL NEED TO MONITOR UPSTREAM FOR POSSIBLE MCS DEVELOPMENT. ANY REMNANTS OR MCS-INDUCED VORTICES WOULD ENHANCE CONVECTION COVERAGE. MAX TEMPS DEPENDENT UPON DEGREE OF CLOUDINESS. FOR NOW...WILL STICK CLOSE TO NEAR NORMAL TEMPS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 130 PM WEDNESDAY... A LEE SIDE TROUGH IN THE FOOTHILLS AND WESTERN PIEDMONT SHOULD SERVE AS THE PRIMARY FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. IN ADDITION...A COLD FRONT OVER THE OHIO AND TENNESSEE VALLEYS THIS AFTERNOON IS FORECAST TO CROSS THE APPALACHIANS LATER THIS AFTERNOON AND OVERTAKE THE LEE TROUGH THIS EVENING. THE LOW LEVEL FRONTAL CIRCULATION...IN CONJUNCTION WITH AN APPROACHING UPPER TROUGH AND ATTENDANT UPPER LEVEL JET...WILL PROVIDE FOR ADEQUATE CONVERGENCE AND LIFT TO SUSTAIN SHOWERS AND A FEW THUNDERSTORMS WELL INTO TONIGHT...ESPECIALLY FROM KRDU AND KFAY EASTWARD TO KRWI. HAVE ACCORDINGLY INCLUDED A CB CLOUD GROUP AND VICINITY SHOWERS AT ALL TERMINALS FOR THIS AFTERNOON INTO TONIGHT. MVFR CEILINGS MAY DEVELOP WITHIN THE FRONTAL ZONE FROM KRDU EASTWARD AS THE FRONT PROGRESSES EASTWARD ACROSS THE FORECAST AREA TONIGHT. THEN CLEARING IN THE WAKE OF THE FRONT COMBINED WITH LINGERING LOW LEVEL MOISTURE MAY PROMOTE MVFR/IFR FOG BY DAYBREAK THURSDAY...MAINLY FROM KRDU EASTWARD. SKIES SHOULD CLEAR FROM WEST TO EAST AROUND OR SHORTLY AFTER SUNRISE THURSDAY MORNING AS DRIER AIR FILTERS IN BEHIND THE SFC FRONT AND UPPER LEVEL TROUGH. LOOKING BEYOND THURSDAY AFTERNOON...RESIDUAL LOW LEVEL MOISTURE IN THE COASTAL PLAIN MAY PROMOTE MVFR FOG DEVELOPMENT AT KRWI AND KFAY EACH MORNING FRIDAY THROUGH THE WEEKEND. -VINCENT/MWS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...VINCENT SHORT TERM...WSS LONG TERM...WSS AVIATION...VINCENT
Hazardous weather outlook, Jul 23, 3:30 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT WED JUL 23 2008 NCZ007>011-023>028-040>043-075>078-084>086-088-089-240930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 736 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ021-022-038-039-073-074-083-240930- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 330 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 739 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Jul 23, 4:18 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 418 PM EDT WED JUL 23 2008 NCZ021-022-232115- FORSYTH-GUILFORD- 418 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL MOVE INTO FORSYTH AND GUILFORD COUNTIES BY 5 PM EDT... AT 418 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WEST OF MOUNT AIRY...MOVING SOUTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DONNAHA AROUND 450 PM EDT... RURAL HALL AROUND 500 PM EDT...STANLEYVILLE AROUND 505 PM EDT... WALKERTOWN AROUND 510 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. JO
Special weather statement, Jul 23, 4:22 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 422 PM EDT WED JUL 23 2008 NCZ088-089-232115- CUMBERLAND-SAMPSON- 422 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND EASTERN CUMBERLAND COUNTIES THROUGH 515 PM EDT... AT 422 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR ROSEBORO...OR ABOUT 14 MILES WEST OF CLINTON...MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SALEMBURG... CLINTON...TURKEY. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Jul 23, 4:29 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 429 PM EDT WED JUL 23 2008 NCZ008-009-026-232130- FRANKLIN-GRANVILLE-VANCE- 429 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE AND VANCE COUNTIES THROUGH 530 PM EDT... AT 429 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF INGLESIDE...OR ABOUT 5 MILES WEST OF LOUISBURG...MOVING NORTH AT 17 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KITTRELL AROUND 450 PM EDT... GILLBURG AROUND 500 PM EDT...SOUTH HENDERSON AROUND 510 PM EDT... HENDERSON AROUND 515 PM EDT...DABNEY AROUND 520 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN TREE LIMBS AND TOSS AROUND TRASH CANS AND LAWN FURNITURE. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Special weather statement, Jul 23, 5:02 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 502 PM EDT WED JUL 23 2008 NCZ008-232200- GRANVILLE- 502 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL MOVE NORTH THROUGH GRANVILLE COUNTY THROUGH 600 PM EDT... AT 502 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER STEM IN SOUTHERN GRANVILLE COUNTY... MOVING NORTH AT 16 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR OXFORD AROUND 525 PM EDT...AND STOVALL AROUND 600 PM EDT. GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. ALSO... THESE THUNDERSTORMS WILL PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. GIH
Local storm report, Jul 23, 5:14 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG WARRENTON 36.40N 78.16W
07/23/2008 WARREN NC LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 401 JUST NORTH OF WARRENTON.
0505 PM TSTM WND DMG 3 NNW WARRENTON 36.45N 78.18W
07/23/2008 WARREN NC LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 158 BYPASS EAST OF NORLINA.
&&
ORROCKSpecial weather statement, Jul 23, 5:35 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 535 PM EDT WED JUL 23 2008 NCZ021-232230- FORSYTH- 535 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 630 PM EDT... AT 535 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER DONNAHA...OR ABOUT OVER EAST BEND...MOVING SOUTHEAST AT 18 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DONNAHA... LEWISVILLE...RURAL HALL...PFAFFTOWN...AND...STANLEYVILLE... WINSTON-SALEM. GUSTY WINDS OF 45 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:28 PM EDT | Areal Flood Advisory | RAH | Davidson, Montgomery, Stanly | 3 hr |
| Jul 23, 1:01 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond | 44 min |
| Jul 23, 1:21 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Moore, Richmond, Scotland | 54 min |
| Jul 23, 2:08 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson | 41 min |
| Jul 23, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 42 min |
| Jul 23, 3:29 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett | 2 hr |
| Jul 23, 3:45 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jul 23, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 38 min |
| Jul 23, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 58 min |
| Jul 23, 5:12 PM EDT | Areal Flood Advisory | RAH | Vance, Warren | 89 min |
| Jul 23, 5:25 PM EDT | Areal Flood Advisory | RAH | Sampson | 95 min |
| Jul 23, 7:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.